Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr G lithium and depakote question
    avatar
    An_260942 posted:
    I've been on lithium and depakote for about a year now and am doing well. Levels are being kept up in the high maintenance area. Haven't had any problems (knock on wood). I just had a physical and live test results came back abnormal. I was wondering if either lithium or depakote effects the liver? A couple months ago I was also started on Isozaid (sp?) for inactive tb. I know that effects the liver but I was wondering if they were interacting. Thanks.
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear An,
    Both Depakote and isoniazid can cause a rise in the levels of enzymes made by the liver. More rarely, either could cause damage to the liver as reflected by a very high rise in those enzyme levels. Generally, in the case of Depakote, enzyme levels that don't rise higher than 3x the upper limit of normal are not of great concern, and for isoniazid, 5x the upper limit of normal. Depending on how high your liver enzyme tests are, your doctor may decide just to recheck them in a few weeks to make sure they are not trending higher than they are now.
    Dr. G.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    117 of 134 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.